Skip to Content

Does ibuprofen cause blood in your urine?

After taking ibuprofen I had blood in my urine. After urinating twice it went away. I tried it again three weeks later it did it again. I have had normal colored urine since then. I went back to my doctor three weeks later for physical and they detected blood cells in my urine. Is this normal after three weeks? Should I be worried?

Medically reviewed by Drugs.com Last updated on Nov 12, 2018.

Official Answer

by Drugs.com

Yes, ibuprofen can cause hematuria (blood in the urine). Due to you having blood in your urine it would most likely be recommended that you do not take ibuprofen or other NSAID in the future, unless you have been prescribed them. Other non-steroidal anti-inflammatory (NSAID) drugs may cause the same side effect.

It is also important for your Doctor to rule out any other causes of the blood in your urine, so please follow the advice of your Doctor by completing your ultrasound or any other tests that are required.

https://www.drugs.com/sfx/ibuprofen-side-effects.html

Related Medical Questions

Drug Information

Related Support Groups

Hide